Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 277, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Oct 30, 2005, 11:26 PM CST for Meade County, Seward County, Kansas. It was in force for 64 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2005, 11:26 PM CST (05:26 UTC)
- Expired
- Oct 31, 2005, 12:30 AM CST
- In force
- 64 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
Counties Meade County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 87 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 11:30 PM CST | HAIL 0.88 | 20 N Liberal, KS | PENNY TO NICKEL SIZE HAIL COVERING US HWY 83 APPROX 20 N LIBERAL. SOME VEHICLES REPORTED SLIDING OFF HIGHWAY. |
| Oct 30, 11:37 PM CST | TSTM WND GST 59 | Liberal, KS | LBL AWOS |
| Oct 30, 11:40 PM CST | TSTM WND DMG | Kismet, KS | TREES BLOWN DOWN, A LARGER TREE BRANCH WENT THROUGH A ROOF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 5.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDDC 310527 SVRDDC KSC119-175-310630- /O.NEW.KDDC.SV.W.0277.051031T0526Z-051031T0630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1126 PM CST SUN OCT 30 2005 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MEADE COUNTY IN SOUTHWEST KANSAS. SEWARD COUNTY IN SOUTHWEST KANSAS. * UNTIL 1230 AM CST * AT 1123 PM CST...THE PUBLIC REPORTED AND RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF HAYNE...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF MEADE COUNTY... RURAL AREAS OF SEWARD COUNTY... HAYNE... KISMET... PLAINS CITY... MEADE STATE PARK... MEADE... FOWLER... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. DAMAGING WINDS UP TO 67 MPH WERE REPORTED IN LIBERAL AT 1123 PM WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3736 10102 3701 10103 3701 10018 3740 10018 $$ GRZYWACZ
2 follow-up statements
000 WWUS53 KDDC 310546 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1144 PM CST SUN OCT 30 2005 KSC119-175-310630- /O.CON.KDDC.SV.W.0277.000000T0000Z-051031T0630Z/ MEADE KS-SEWARD KS- 1144 PM CST SUN OCT 30 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR MEADE AND SEWARD COUNTIES UNTIL 1230 AM CST... AT 1140 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH AND DIME SIZE HAIL. THIS STORM WAS LOCATED NEAR KISMET...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF MEADE COUNTY... RURAL AREAS OF SEWARD COUNTY... KISMET... MISSLER... MEADE STATE PARK... MEADE... FOWLER... AT 1130 PM LAW ENFORCEMENT OFFICIALS REPORTED HAIL COVERING THE ROAD ON HIGHWAY 83 BETWEEN MILE MARKERS 20 AND 25. VEHICLES WERE SLIDING OFF OF THE ROAD IN THIS AREA. IN ADDITION...AT 1137 PM THE LIBERAL AIRPORT REPORTED A 59 MPH WIND GUST. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3736 10102 3701 10103 3701 10018 3740 10018 $$ & GRZYWACZ
000 WWUS53 KDDC 310631 SVSDDC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1231 AM CST MON OCT 31 2005 KSC119-175-310641- /O.EXP.KDDC.SV.W.0277.000000T0000Z-051031T0630Z/ MEADE KS-SEWARD KS- 1231 AM CST MON OCT 31 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SEWARD AND MEADE COUNTIES EXPIRED AT 1230 AM CST... AT 1229 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3736 10102 3701 10103 3701 10018 3740 10018 $$ UMSCHEID
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 30, 3:07 PM CST, 8 hours 19 minutes earlier.
Area forecast discussion, Oct 30, 3:07 PM CST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 307 PM CST SUN OCT 30 2005 .DISCUSSION... DAYS 1-2... MAIN FORECAST PROBLEM WILL BE PRECIP TONIGHT AND TEMPERATURES THROUGHOUT THE PERIOD. WATER VAPOR LOOP SHOWS THE SHORTWAVE TROUGH STARTING TO ENTER WESTERN CO. WITH A GOOD JET ON THE WESTERN SIDE OF IT EVIDENT ON THE 12Z 250MB CHART, THE SHORTWAVE SHOULD CONTINUE TO AMPLIFY TONIGHT AS IT MOVES OUT INTO THE PLAINS. MODELS HAVE COME INTO BETTER AGREEMENT, WITH THE TROUGH AXIS INTO WESTERN KS BY 12Z MON. MESO ANALYSIS THIS AFTERNOON SHOWS LITTLE INSTABILITY SO FAR, BUT THAT SHOULD INCREASE AS COOLER UPPER LEVEL TEMPS ASSOCIATED WITH THE TROUGH COME OUT LATER TONIGHT. LOWER LEVELS WILL BE COOLING OFF THOUGH, SO EXPECT CAPE VALUES IF ANYTHING TO BE BELOW 1000 J/KG. WEAKENING FRONT ACROSS THE CENTRAL KS AND THE PANHANDLES WILL BECOME RE-INVIGORATED TONIGHT AS MORE COOL AIR COMES DOWN IN RESPONSE TO THE UPPER SYSTEM. CONTINUED TO KEEP HIGHEST POPS IN THE WEST AND SOUTH, WITH FAIRLY MINOR TWEAKS TO WHAT WE HAVE GOING. LOW INSTABILITIES WILL BRING SOME THUNDER BUT NOT MUCH IN THE WAY OF SEVERE, ALTHOUGH AN ISOLATED HAIL OR WIND REPORT IS NOT COMPLETELY OUT OF THE QUESTION. THE PRECIP SHOULD CONTINUE THROUGH TONIGHT AND INTO TOMORROW, GRADUALLY ENDING AS THE UPPER TROUGH AXIS MOVES INTO THE EASTERN PLAINS. A FEW SHOWERS MAY LINGER INTO THE EARLY AFTERNOON IN THE FAR SOUTHEAST, BUT OTHERWISE WE SHOULD START TO SEE A DRYING TREND BY LATE MONDAY. COOLER TEMPS SURGING DOWN THE HIGH PLAINS LATE TONIGHT WILL BE OFFSET BY CLOUDS AND PRECIP, SO THE GOING LOWS MAINLY IN THE 40S LOOKS GOOD. HIGHS TOMORROW WILL BE HIGHLY DEPENDENT ON HOW FAST CLOUDS AND PRECIP CLEAR OUT. THINK THAT SOME WILL BE HANGING AROUND FOR AT LEAST PART OF THE DAY IN THE SOUTH AND EAST. KEPT THINGS A BIT BELOW CLIMO IN THE UPPER 50S TO AROUND 60. WITH DRIER TEMPS AND FAIRLY LIGHT WINDS AS HIGH PRESSURE BUILDS INTO THE ROCKIES AND SOUTHERLY PLAINS, LOWS MONDAY NIGHT SHOULD GET FAIRLY COLD, SO KEPT GOING FORECAST IN THE 30S. UPPER RIDGING AND SOME SLIGHT DOWNSLOPE AT THE SFC SHOULD START IN BY TUESDAY, SO HIGHS SHOULD RECOVER NICELY INTO THE LOWER 70S. DAYS 3-7... FORECAST CHALLENGES CONTINUE TO BE TEMPERATURES WITH A FEW COOL AND COLD FRONTS COMING IN BY SUNDAY. SHOULD BE FAIRLY MILD WITH SOME 70S AHEAD OF NEXT SHORTWAVE TROUGH SCHEDULED IN BY FRIDAY MORNING FOLLOWED BY ANOTHER POSSIBLY MAJOR ONE ON SATURDAY OR SUNDAY. THE GFS DOES NOT AGREE WITH THIS HIGH AMPLITUDE TROUGH BY SUNDAY MORNING LIKE THE ECMWF CONTINUES TO SHOW IN THE PAST FEW RUNS. HAVE LOWERED TEMPS IN ANTICIPATION OF THE EC MODEL BY LATE IN THE WEEK AND MAY NEED TO ADD PRECIP. && .PRELIMINARY POINT TEMPS/POPS... DDC 43 60 34 70 / 70 60 0 0 GCK 41 59 33 70 / 70 50 0 0 EHA 40 57 37 71 / 90 50 0 0 LBL 42 57 34 70 / 80 60 0 0 HYS 42 60 33 71 / 30 30 0 0 P28 47 59 39 70 / 70 60 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && 26/06
Hazardous weather outlook, Oct 30, 4:02 AM CST, 19 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CST SUN OCT 30 2005 KSZ030-031-043>046-061>066-074>081-084>090-311000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 402 AM CST (302 AM MST) SUN OCT 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND THROUGH THE OVERNIGHT HOURS...ESPECIALLY ACROSS FAR SOUTHERN KANSAS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT COULD HAVE SOME SMALL HAIL AND GUSTY WINDS WITH THEM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 28
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 10:42 PM CST | Severe Thunderstorm Warning | DDC | Seward, Stevens | 48 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.